Flood, Wabash
- When
- February 13, 9:00 AM CST to February 20, 3:00 PM CST
- Where
- Wabash County, 1.51 mi ESE of Mt Carmel to 2.28 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.410, -87.745
Minor flooding occurred on the Wabash River. Low-lying woods and fields in the floodplain were inundated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding occurred on the Wabash River. Low-lying woods and fields in the floodplain were inundated. A few low-lying county roads were closed. A wet February contributed to another period of river flooding. Monthly rainfall was between 100 and 125 percent of normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 5:10 AM CST, 3 hours 50 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 510 AM CST Thu Feb 13 2020 .SHORT TERM...(Today through Tonight) Issued at 240 AM CST Thu Feb 13 2020 An arctic front will move through this morning. Precip chances will continue to decrease. It will be cloudy this morning. Models decrease 925/850mb moisture from west to east from 18-00z, so expect decreasing clouds this afternoon. Would not rule out a few flurries until the lower clouds can move out. Temperatures by late afternoon will range from the mid 20s along I-64 to mid 30s west KY into SEMO near the TN/AR state lines. Strong high pressure will continue south, ending up across the region by Friday morning. Lows tonight will range from just below 10 degrees along I-64 in southern Illinois, to mid teens elsewhere, under mostly clear skies. With the wind staying up most of the night, wind chill temperatures will end up in the single digits. .LONG TERM...(Friday through Wednesday) Issued at 240 AM CST Thu Feb 13 2020 Another very cold day is anticipated Friday as the high slowly shifts east. Highs will only make it into the mid 20s to lower 30s. Return flow sets up on the backside of the high this weekend, resulting in back to normal temperatures Saturday, and slightly warmer than normal temperatures Sunday. Even though a weak cold front is forecast to move through Sunday, we will maintain a dry forecast. Sunday night into Monday a warm front is forecast to move north across the area. We will carry a chance of rain as a result. The focus will be out west to start the work week. An upper level trof over the Rockies will move east, with low pressure over the southern Plains moving northeast to the Great Lakes Monday through Tuesday. Warm moist advection across the region, and the passage of a front Tuesday means we will continue our high likely chances of rain, peaking Monday night into Tuesday, with chances diminishing Tuesday night into early Wednesday. In the wake of the front, another strong high will settle down across the nation's mid section, returning our temperatures to below normal. In terms of model guidance, we maintained continuity from the previous forecast, and incorporated a blend of the GFS/ECMWF and their ensemble mean solutions. && .AVIATION... Issued at 510 AM CST Thu Feb 13 2020 MVFR/IFR cigs should transition to MVFR today, with decreasing clouds from west to east this afternoon and evening. Gusty NNW winds 10 to 20+ kts likely today, diminishing to around 10 kts, or less tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 305 AM CST Thu Feb 13 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 305 AM CST Thu Feb 13 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Minimum wind chill temperatures tonight will range from near zero along Interstate 64 in southern Illinois, to the single digits elsewhere. Some area rivers are in flood. Refer to the warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Area river flooding will continue. Refer to the warning and statement products for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872388, 872389.